Indiana, 2007

Damaging Wind in Indiana, June 26, 2007

June 26, 2007 · NWS IWX · 1 event in 1 county or zone

Warm and humid conditions as well as a weak flow aloft set the stage for thunderstorms to develop as numerous boundaries interacted. Isolated severe weather was reported parts of Northern Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Warm and humid conditions as well as a weak flow aloft set the stage for thunderstorms to develop as numerous boundaries interacted. Isolated severe weather was reported parts of Northern Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 26, 2:35 PM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 26, 2:35 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT TUE JUN 26 2007

.SHORT TERM...
WATER VAPOR LOOP SHOWING MID LEVEL VORT LOBE OVER CENTRAL IL/IN
LIFTING NORTH THIS AFTN WHICH IS AIDING SHOWER/TSTM DEVELOPMENT OVER
UNSTABLE AIRMASS ACROSS OUR AREA. APPEARS STRONGEST MID LEVEL LIFT
ASSOCIATED WITH REMNANT CIRCULATION WAS AFFECTING WRN PORTIONS OF
THE CWA. CONVECTIVE ACTIVITY DIMINISHED WITH LOSS OF HEATING TO OUR
SW YDAY EVE, BUT REDEVELOPED EARLY THIS MORNING. WILL CONTINUE WITH
THIS TREND IN OUR AREA FOR THE NEXT 24HRS. MID LEVEL CIRCULATION
SHOULD WKN TONIGHT AS WLYS INCREASE OVER OUR AREA DUE TO INFLUENCE
OF STRONG SHRTWV MOVG EAST ACROSS SRN PORTIONS OF CENTRAL CANADA. WK
REMNANT SHRTWV TROF WILL LIKELY BE PICKED UP IN THIS WLY FLOW AND
MOVE ACROSS THE AREA TOMORROW. AT THE SFC, HIGH PRESSURE RIDGE
EXTENDING FROM ERN KY-SRN LM WILL MOVE SLOWLY EAST TO WV-ERN OH BY
00Z THU AS A COLD FRONT CURRENTLY EXTENDING FROM MN-ERN NEB DROPS SE
TO A NE MI-NRN IL-SWRN IA LINE BY 00Z THU. REMNANT SHRTWV OVER THE
AREA IS EXPECTED TO AID CONVECTION AHEAD OF THIS FRONT ON WED WITH
ACTIVITY LIKELY BECOMING FOCUSED ON WK PREFRONTAL TROFS. POTENTIAL
FOR TSTMS LOOKS GOOD BUT WITH FORCING MECHANISMS APPEARING TO BE
RATHER MESO-SCALE IN NATURE NOT THAT CONFIDENT IN MOS HIGH LIKELY
POPS. INSTEAD USED SCT WORDING FOR POPS TOMORROW ATTM. LITTLE
CHANGE MADE TO GOING TEMPS THROUGH TOMORROW. ON WED PREFER WARMER
MAV HIGHS WITH ENOUGH SUNNY PERIODS EXPECTED TO MAKE THESE CLOSE.

&&

.LONG TERM...
NO CHANGES IN THE TIMING OF THE FRONT AND RAIN FOR THIS WEEK. THE
COLD FRONT WILL BE ENTERING THE CWA LATE WEDNESDAY NIGHT/EARLY
THURSDAY MORNING. MOS GUIDANCE HAS GOOD POPS FOR WEDNESDAY NIGHT AND
THURSDAY. GFS OF COURSE IS SHOWING MORE QPF THAN THE NAM/WRF IS BUT
THE CHANCE DOES EXIST REGARDLESS WITH THE FRONT AROUND. SO LEFT THE
RAIN CHANCES IN FOR WEDNESDAY NIGHT INTO THURSDAY. MODELS STAYING
CONSISTENT IN MOVING THE RAIN OUT OF THE CWA THURSDAY
EVENING...ALTHOUGH IT WILL HAVE TO BE CLOSELY WATCHED TO SEE IF THE
FRONT CAN MOVE OUT FAST ENOUGH THAT NO RAIN CHANCES NEED TO BE ADDED
FOR EARLY THURSDAY EVENING. HIGH PRESSURE THEN IS STILL PROGGED TO
MOVE IN THURSDAY NIGHT...AND WILL BE OVER THE CWA THROUGH NEXT
TUESDAY. THEREFORE HAVE THURSDAY NIGHT TIL TUESDAY DRY. IT WILL BE A
FAIRLY WARM NIGHT YET TOMORROW NIGHT BUT THEN NIGHTS AFTER
THAT...POST FRONTAL...WILL BE COOLER. RIGHT NOW ANY STORMS WEDNESDAY
NIGHT AND THURSDAY ARE NOT EXPECTED TO BECOME SEVERE. SEVERE
INDICIES ARE NOT THAT HIGH AND THE CWA IS ALSO NOT IN A
SLIGHT/MODERATE/HIGH RISK FOR SEVERE FROM SPC.

&&

.AVIATION...
SEVERAL AREAS OF TCU/CB CURRENTLY SEEN ON VIS OVER THE AREA.
KSBN IS CURRENTLY SURROUNDED BY TCU AND SHOWERS SO WENT WITH TEMPO
MVFR TSRA AS KHAI HAD +RA AND MVFR CIGS AT 17Z UNDER ONE OF THE
SHOWERS. LEFT KFWA VFR PER LATEST SATELLITE TRENDS/REGIONAL OBS BUT
WILL HAVE TO BE WATCHED. WINDS PROGGED TO STAY UP A LITTLE MORE THAN
LAST NIGHT AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF APPROACHING
SFC LOW/COLD FRONT SO LEFT OUT ANY FOG. WILL LET LATER ISSUANCES
HANDLE AFTER SEEING WHERE AFTERNOON RAIN HAS FALLEN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...TAYLOR
LONG TERM....LOTHAMER
AVIATION...SIMPSON
Hazardous weather outlook, Jun 26, 4:53 AM EST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
553 AM EDT TUE JUN 26 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
553 AM EDT TUE JUN 26 2007 /453 AM CDT TUE JUN 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO THIS EVENING. THE
BEST CHANCE WILL BE SOUTH AND WEST OF A LINE FROM MICHIGAN CITY TO
FORT WAYNE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN
ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.
SEVERE WEATHER IS POSSIBLE BUT IT REMAINS TOO EARLY TO DETERMINE
HOW WIDESPREAD THE SEVERE WEATHER WILL BE.

THERE MAY ALSO BE AN INCREASED RISK FOR RIP CURRENTS ON THURSDAY
BEHIND A COLD FRONT. WINDS ARE EXPECTED TO BE NORTHWEST AND WAVES
MAY APPROACH 2 TO 4 FEET. MONITOR CONDITIONS AND FORECASTS IF YOU
ARE PLANNING A TRIP TO SOUTHERN LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-271000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
553 AM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. SEVERE
WEATHER IS POSSIBLE BUT IT REMAINS TOO EARLY TO DETERMINE
HOW WIDESPREAD THE SEVERE WEATHER WILL BE.

WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA
WEDNESDAY NIGHT AND THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Jun 26, 2:04 PM EST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
304 PM EDT TUE JUN 26 2007

INZ003>005-012>014-MIZ077-262015-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN
304 PM EDT TUE JUN 26 2007 /204 PM CDT TUE JUN 26 2007/

SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER
THE AREA. THE STRONGEST STORMS WILL MOVE THROUGH
GOSHEN...BUCHANAN...AND BASS LAKE BY 415 PM. THESE STORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING. THE STORMS ARE MOVING VERY SLOWLY TO THE
NORTHEAST...ENHANCING THE HEAVY RAIN THREAT.

SIMPSON
Local storm report, Jun 26, 5:13 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             4 S ANDREWS             40.80N  85.60W
06/26/2007  E0.70 INCH       HUNTINGTON         IN   LAW ENFORCEMENT

&&

TCC

The radar

The Northern Indiana radar (KIWX), 56 km away, was scanning. The volume nearest the first event began at 22:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Allen

When
June 26, 5:56 PM EST to 5:59 PM EST
Where
Allen County, 1.71 mi WSW of Waynedale to 2.08 mi N of Nine Mile
Measured
62 kt (71 mph) measured gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
41.010, -85.210

A semi truck was blown over on Interstate 469, southwest of Fort Wayne. Several trees were blown down, as well as part of a barn roof being blown off. A 71 mph wind gust was recorded at the Fort Wayne International Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30618.